Publication Details

Wood, D., Gawarammana, I., Greene, S., Dargan, P. & Jones, A. (2006). Insufficient evidence that agitation is common in y-hydroxybutyrate toxicity. American Journal of Emergency Medicine, 24 (2), 257.


Zvosec and Smith have reported that agitation is common in patients who present with c-hydroxybutyrate (GHB) toxicity. Previously, many clinicians would be aware that people withGHBtoxicity typically present with sedation, respiratory depression, and, potentially, coma if severely intoxicated. The authors’ finding that agitation is common in patients with GHB toxicity should alert physicians to other previously unreported potential clinical manifestations of GHB intoxication or to consider intoxication with other agents that cause agitation, such as amphetamine derivatives. However, the data the authors have presented from their observational study do not support their conclusion that agitation is common in people with GHB toxicity.



Link to publisher version (DOI)